Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Aug 1, 2015, 5:56 PM PDT for Siskiyou County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2015, 5:56 PM PDT (00:56 UTC)
- Expired
- Aug 1, 2015, 6:30 PM PDT
- In force
- 34 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 77 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 3848 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
867 WUUS56 KMFR 020056 SVRMFR CAC093-020130- /O.NEW.KMFR.SV.W.0032.150802T0056Z-150802T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 556 PM PDT SAT AUG 1 2015 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA... * UNTIL 630 PM PDT * AT 555 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CALLAHAN...OR 27 MILES NORTH OF TRINITY CENTER...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ETNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4135 12272 4127 12291 4146 12306 4156 12287 TIME...MOT...LOC 0055Z 142DEG 9KT 4136 12288 $$ MAP
1 follow-up statement
883
WWUS56 KMFR 020126
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
626 PM PDT SAT AUG 1 2015
CAC093-020135-
/O.EXP.KMFR.SV.W.0032.000000T0000Z-150802T0130Z/
SISKIYOU CA-
626 PM PDT SAT AUG 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SISKIYOU COUNTY WILL
EXPIRE AT 630 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4135 12272 4127 12291 4146 12306 4156 12287
TIME...MOT...LOC 0124Z 142DEG 9KT 4136 12288
$$
MAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:45 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 3:45 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
345 PM PDT SAT AUG 1 2015
.DISCUSSION...SMOKE COVERS A LARGE PORTION OF SOUTHWEST OREGON
AND NORTHWEST CALIFORNIA WEST OF THE CASCADES THIS AFTERNOON WITH
NUMEROUS WILDFIRES BURNING AROUND THE REGION. THE PLUME FROM THE
STOUTS CREEK FIRE NEAR TILLER IS SHOWING SIGNS OF GROWING AGAIN
AS IT IS EVIDENT ON RADAR. SMOKE FROM THE FIRE IS PUSHING INTO
ROSEBURG CURRENTLY. THE LATEST VISIBLE SATELLITE IMAGE IS ALSO
SHOWING SMOKE FROM THE FIRES IN HUMBOLDT COUNTY OVERSPREADING
CURRY AND JOSEPHINE COUNTIES. SMOKE HAS RECENTLY REDUCED
VISIBILITY HERE AT THE AIRPORT TO JUST A HALF OF A MILE. EXPECT
SMOKE TO BE AROUND THESE PARTS FOR A WHILE.
MEANWHILE...THE UPPER LEVEL RIDGE RESPONSIBLE FOR THE RECENT HEAT
WAVE...AND ALSO THE INCREASE IN FIRE ACTIVITY OVER THE REGION...IS
EXPECTED TO WEAKEN AND SHIFT EASTWARD OVER THE NEXT FEW DAYS.
RIGHT NOW, WE'RE IN BETWEEN THE UPPER RIDGE AND AN UPPER LEVEL
LOW OFFSHORE. SOUTH TO SOUTHEAST FLOW ALOFT IS BRINGING MORE MOIST
AIR NORTHWARD AND WE EXPECT SOME SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AND EVENING. WE'RE ALREADY SEEING SOME
STORMS MOVE OVER THE TOP OF THE MARINE LAYER OVER THE COASTAL
WATERS THIS AFTERNOON, SO WE HAVE EXPANDED THE THUNDER THREAT
FARTHER WEST. THIS PATTERN WILL PERSIST OVERNIGHT INTO SUNDAY AS
ANOTHER STRONGER SHORT WAVE MOVES FROM THE SIERRA MOUNTAINS AND
RIDES NORTHWESTWARD...THEN NORTHWARD RIGHT ALONG THE CASCADES.
THIS WILL BE THE TIME FRAME FOR THE BEST LIGHTNING THREAT. MODELS
ARE SHOWING PRECIPITABLE WATER VALUES TO INCREASE TO 1.00-1.25
INCHES WEST OF THE CASCADES WITH 0.75-1.00 INCH OVER THE EAST
SIDE. STORMS THAT FORM OVER SISKIYOU COUNTY AND MOVE OVER THE WEST
SIDE SHOULD BE WETTER, WHILE EAST SIDE STORMS WILL VARY BETWEEN
WET AND DRY, BECOMING WETTER WITH TIME. STILL SHOULD BE PLENTY OF
LIGHTNING THOUGH, SO RED FLAG WARNINGS REMAIN IN PLACE AT RFWMFR.
WITH HEIGHTS LOWERING MONDAY-WEDNESDAY NEXT WEEK, EXPECT ABOUT
10-15 DEGREES OF COOLING OVER THE AREA. SO...INSTEAD OF READINGS
WELL INTO THE 100S...WE EXPECT HIGHS IN THE UPPER 80S TO LOWER
90S IN MEDFORD. THE FLOW ALOFT WILL SHIFT MORE TOWARD THE WEST-
SOUTHWEST AND THE THUNDER THREAT WILL SHIFT EASTWARD, MAINLY FROM
THE CASCADES EAST MONDAY AND TUESDAY. WESTERLY FLOW ALOFT SHOULD
ARRIVE WEDNESDAY TO KICK MOST OF THE MOISTURE EASTWARD SUCH THAT
THE ENTIRE FORECAST AREA WILL BE DRY. LATE NEXT WEEK...MODELS ARE
SHOWING ANOTHER UPPER LOW HEADING TOWARD THE CENTRAL CALIFORNIA
COAST. THIS MAY BACK THE FLOW ENOUGH TO ALLOW FOR INCREASING
THUNDER CHANCES...AT LEAST ACROSS THE EAST SIDE AND IN NORTHEAST
CALIFORNIA...FRIDAY OR SATURDAY. SPILDE
&&
.AVIATION...FOR THE 01/18Z TAF CYCLE...ALONG THE COAST...AREAS OF
IFR CIGS/VIS ALONG THE COAST SOUTH OF BANDON IS EXPECTED TO PERSIST
INTO TONIGHT. THE LOWER CONDITIONS WILL MOVE BACK NORTH INTO KOTH
BETWEEN 2-3Z. INLAND AWAY FROM THE COAST, TWO CONCERNS EXIST. FIRST,
ISOLATED TO SCATTERED AFTERNOON AND EVENING DRY THUNDERSTORMS WILL
BRING GUSTY WINDS, BUT CONDITIONS WILL REMAIN VFR. THE EXCEPTION
WILL A REDUCTION IN VISIBILITY AND LIMITED VERTICAL VISIBILITY IN
SMOKE DOWNWIND OF THE FIRES IN THE UMPQUA. THIS INCLUDES KMFR AND
POSSIBLY KRBG. -PETRUCELLI
&&
.MARINE...UPDATED 2 AM PDT SATURDAY 1 AUGUST 2015...A WEAK THERMAL
TROUGH NEAR THE COAST AND OFFSHORE HIGH PRESSURE WILL PERSIST
THROUGH THE START OF NEXT WEEK. THIS WILL RESULT IN A CONTINUATION
OF LIGHT WINDS AND LIGHT CHOP OVER THE WATERS. OFFSHORE HIGH
PRESSURE IS EXPECTED TO STRENGTHEN AND A THERMAL TROUGH REDEVELOPS
ALONG THE COAST LATER TUESDAY AND SMALL CRAFT FOR WINDS AND SEAS ARE
LIKELY TO RETURN. WINDS AND SEAS INCREASE THROUGH THE REMAINDER OF
NEXT WEEK AS THESE FEATURES STRENGTHEN. -PETRUCELLI
&&
.FIRE WEATHER...UPDATED 335 PM PDT SATURDAY 1 AUGUST 2015...AN UPPER
TROUGH WILL REMAIN OFFSHORE AND CONTINUE TO PUMP MID LEVEL MOISTURE
AND INSTABILITY OVER OUR AREA THROUGH SUNDAY EVENING. THERE WILL BE
SEVERAL DISTURBANCES MOVING OVER THE AREA AS WELL AND THE LOW LEVELS
ARE STILL VERY DRY, SO MOST BUT THE STRONGEST STORMS WILL LIKELY
PRODUCE ONLY LIGHT RAIN. ALL OF THIS WILL RESULT IN A PERSISTENT
CHANCE FOR MOSTLY DRY THUNDERSTORMS OVER MUCH OF OUR AREA THROUGH
SUNDAY MORNING. STORMS BECOME WETTER SUNDAY EVENING AND MONDAY. THE
MONSOONAL FLOW SHIFTS EAST BY TUESDAY WITH THUNDERSTORMS MOSTLY
CONFINED TO THE FAR EAST SIDE. BY WEDNESDAY STABLE ONSHORE FLOW
MOVES IN WITH HIGH TEMPERATURES AROUND TWENTY DEGREES LOWER THAN
TODAY'S HIGHS.
INSTABILITY REMAINS OVER THE REGION ON SUNDAY...BUT THE BIGGEST AREA
OF UNCERTAINTY WILL BE THE MORNING CLOUD COVER WITH THUNDERSTORMS
POSSIBLY REMAINING OVERNIGHT TONIGHT. IF THERE IS EXTENSIVE CLOUD
COVER THE SURFACE HEATING WILL BE INHIBITED...REDUCING INSTABILITY
TOMORROW AS WELL AS THE THUNDERSTORM COVERAGE. CURRENTLY THERE LOOKS
TO BE ENOUGH OF A PAUSE TO ALLOW FULL HEATING...AND WITH A STRONG
SHORT WAVE MOVING THROUGH IN THE AFTERNOON THERE SHOULD BE MORE
EXTENSIVE COVERAGE AS IT MOVES THROUGH. SVEN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 AM SUNDAY TO 5 AM PDT MONDAY FOR
ORZ625.
RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR
ORZ615>617-619-620-622.
HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ023.
RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR ORZ621-623.
HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ024-026.
RED FLAG WARNING UNTIL 5 AM PDT MONDAY FOR ORZ624.
CA...RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR CAZ280-281-284.
HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ080-081.
RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR CAZ285.
PACIFIC COASTAL WATERS...NONE.
MAS/SBN/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:14 PM PDT | Red Flag Warning | MFR | Siskiyou | 32 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.